Alert archive / Pennsylvania / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 2, 2013, 10:51 PM EDT for Warren County, New Jersey; Carbon County, Monroe County, Pennsylvania. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2013, 10:51 PM EDT (02:51 UTC)
- Expired
- Sep 2, 2013, 11:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Warren County, NJ, Carbon County, PA, Monroe County, PA
The radar
The Binghamton radar (KBGM), 141 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1144 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
701
WWUS81 KPHI 030251
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1051 PM EDT MON SEP 2 2013
NJZ007-PAZ054-055-062-030330-
CARBON PA-MONROE PA-NORTHAMPTON PA-WARREN NJ-
1051 PM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WARREN...
NORTHEASTERN CARBON...NORTHEASTERN NORTHAMPTON AND SOUTHERN MONROE
COUNTIES...
AT 1048 PM EDT...A STRONG THUNDERSTORM WAS NEAR WEATHERLY...MOVING
EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR CHRISTMANS AROUND 1100 PM...JONAS AROUND 1110
PM...MERWINSBURG AROUND 1120 PM AND REEDERS AROUND 1130 PM.
LAT...LON 4114 7508 4109 7503 4110 7500 4109 7498
4084 7499 4085 7580 4099 7580 4101 7574
4106 7578
$$
FORECASTER HEAVENERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 2, 9:44 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Sep 2, 9:44 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 944 PM EDT MON SEP 2 2013 .SYNOPSIS... A COLD FRONT APPROACHING FROM THE NORTHWEST WILL MOVE THROUGH THE AREA ON TUESDAY MORNING. A HIGH PRESSURE SYSTEM WILL BRIEFLY BUILD OVER THE REGION ON WEDNESDAY. A RE-ENFORCING COLD FRONT SHOULD MOVE ACROSS THE AREA ON THURSDAY FOLLOWED BY A CENTRAL CANADIAN HIGH PRESSURE SYSTEM FOR THE END OF THE WEEK. ANOTHER COLD FRONT IS EXPECTED TO PASS THROUGH THE NORTHEAST ON SUNDAY WITH ANOTHER CANADIAN HIGH PRESSURE SYSTEM FOLLOWING ON MONDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AT 930 PM, THERE WERE SCATTERED SHOWERS AND THUNDERSTORMS IN CHESTER COUNTY AND LANCASTER COUNTY. THE CONVECTION WAS LOCATED IN A SHRINKING AREA OF INSTABILITY THAT WAS OUT AHEAD OF AN APPROACHING COLD FRONT. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DISSIPATE GRADUALLY. THERE WAS ANOTHER AREA OF SHOWERS AND THUNDERSTORMS EXTENDING FROM AROUND SCRANTON UP INTO THE CATSKILLS. THAT AREA OF PRECIPITATION WAS JUST AHEAD OF THE COLD FRONT AND IT IS ALSO EXPECTED TO WEAKEN DURING THE NIGHT. HOWEVER, ADDITIONAL CONVECTION MAY DEVELOP BRIEFLY ON THE SOUTHERN FRINGE OF THAT AREA ALONG AN OUTFLOW BOUNDARY AND IT MAY CLIP OUR FAR NORTHERN COUNTIES DURING THE HOURS AROUND MIDNIGHT. AS A RESULT, WE WILL CARRY THE MENTION OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THERE. FOR THE REMAINDER OF OUR FORECAST AREA, WE WILL SIMPLY CARRY ISOLATED SHOWERS FOR THE OVERNIGHT PERIOD. THE CONVECTION OVER THE MOUNTAINS OF WESTERN PENNSYLVANIA WHICH IS ALSO ASSOCIATED WITH THE COLD FRONT SHOULD ALSO WEAKEN SLOWLY AS IT PROGRESSES EASTWARD. WE ARE NOT ANTICIPATING ANY PRECIPITATION OF SIGNIFICANCE BY THE TIME IT REACHES OUR FORECAST AREA. THE COLD FRONT SHOULD BEGIN TO MOVE INTO OUR REGION TOWARD MORNING. EVEN WITH THE BOUNDARY NEARING US, THE WIND IS EXPECTED TO REMAIN RATHER LIGHT DURING THE NIGHTTIME HOURS. THERE WILL BE ABUNDANT LOW LEVEL MOISTURE, ESPECIALLY AT THOSE LOCATIONS THAT RECEIVED HEAVY RAINFALL TODAY. AS A RESULT, WE HAVE MENTIONED PATCHY FOG FOR LATE TONIGHT. MINIMUM TEMPERATURES ARE FORECAST TO BE MAINLY IN THE UPPER 60S AND LOWER 70S. READINGS IN THE LOWER AND MIDDLE 60S ARE POSSIBLE IN OUR NORTHWESTERN COUNTIES WITH THE ARRIVAL OF THE COLD FRONT. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... A MUCH BETTER DAY IS IN STORE ON TUESDAY AS HIGH PRESSURE BUILDS IN FROM THE W. SOME GUID INDICATES THERE COULD BE SOME LINGERING PRECIP IN THE MRNG (MAINLY DUE TO THE PROXIMITY OF THE FRONT), BUT QPF WILL BE LIGHT. SO, FOR NOW WILL KEEP SLIGHT CHCS ERLY AND THEN NO POPS FOR THE AFTN/EVE, BUT CERTAINLY NOTHING LIKE TODAY. WITH MORE SUNSHINE, EXPECT TEMPS TO REBOUND INTO THE MID-UPPER 80S, HOWEVER, IT WILL BE NOTICEABLY MORE COMFORTABLE WITH DEW POINTS FALLING THRU THE 60S AND EVEN INTO THE 50S BY MID-LATE AFTN. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... THE GFS INITIALIZATION CONTINUES TO BE SHARPER THAN THE WRF- NMMB. OVERALL THIS 12Z MODEL RUN WAS PRETTY CONSISTENT WITH RECENT PREVIOUS RUNS AND THE MEDIUM RANGE MODELS WERE OVERALL FAIRLY CLOSE. PLEASE REFER TO PMDHMD AS THE OP GFS RUN IS CLOSE TO THE MODEL CONSENSUS MEAN AND WILL BE GIVEN HIGHER WEIGHT THAN AVERAGE. THE HIGHEST IMPACTING WEATHER IS IN THE NEAR AND SHORT TERM WITH GENERALLY DRY WEATHER WITH AROUND SEASONABLE TEMPERATURES RETURNING. THERE WILL BE A PAIR OF COLD FRONTAL PASSAGES, BUT BOTH LOOK TO HAVE A MINIMAL IMPACT AT THIS JUNCTURE. TUESDAY NIGHT WILL CONTINUE THE FIRST LEG DOWNWARD OF TEMPERATURES AND DEW POINTS IN THE LONG TERM. THE LONG WAVE TROF IS YET TO CLEAR OUR CWA AT THE START OF THE EVENING, SO WE CONTINUED THE IDEA WITH PVA INTO PART OF THE NIGHT OF KEEPING SOME CLOUDINESS PRESENT IN THE HIGHER TERRAIN NORTH. THE OVERALL GRADIENT IS FORECAST TO WEAKEN AS WE PROGRESS THROUGH THE NIGHT. DONT KNOW IF THIS IS GOING TO BE THE CASE WITH THE DNVA 2ND HALF OF THE NIGHT. THUS WE WILL OPT FOR SLIGHTLY MORE MIXING AND THUS AN AVERAGE OF STAT GUIDANCE FOR MIN TEMPERATURES. THE NEXT HIGH PRESSURE SYSTEM SHOULD BE CRESTING OUR AREA ON WEDNESDAY. FORECAST MOISTURE IS EXTREMELY MEAGER AND THE FCST CONVECTIVE TEMPERATURE IS IN THE 100S. PLENTY OF SUNSHINE EXPECTED. STAT GUIDANCE LOOKS PRETTY GOOD GIVEN FCST 925 MB AND 850MB TEMPS AND ALSO EXPECTED WARMING ALOFT AS THE DAY CONTINUES. THE NEXT COLD FRONT IS FORECAST TO APPROACH ON WEDNESDAY NIGHT. THIS IS THE REVERSE WHERE MOST OF THE NIGHT SHOULD BE ON THE CLEAR SKIES AND LIGHTER WINDS. STAT GUIDANCE LOOKS A BIT TOO HIGH (BANKING ON THE CLOUDS) AND WE WENT BELOW IT. WE DID KEEP THE THURSDAY FCST DRY WITH THE NEXT CFP. GREATER CONFIDENCE NORTH THAN SOUTH BASED ON THE CURRENT TIMING OF THE FRONT. SOUTH THE FORECAST MLCAPE (IF THERE IS ANY DEPENDING UPON YOUR MODEL OF CHOICE) IS NOT IMPRESSING US AND HAS NOT REACHED THE POINT WHERE WE ARE UNCOMFORTABLE LEAVING THE GRIDS/FCST DRY. TO THAT END, THE FORECAST MOISTURE RECOVERY IS NOT ROBUST. THE FCST JET IS DECENT AS IS THE FCST MID LEVEL QVEC CONVERGENCE, SO WE WILL HAVE TO MONITOR THE MOISTURE RETURN IN THE DAYS AHEAD AS WE HAVE MORE CONFIDENCE ON THE FORMER THAN THE LATTER. WE LIKE THE HIGHER STAT GUIDANCE FOR MAX TEMPS GIVEN THE SLIGHTLY SLOWER TIMING OF THE CFP. THEN ANOTHER REINFORCING SHOT OF CANADIAN AIR FOR THE END OF THE WEEK IS EXPECTED. FRIDAY WILL LIKELY BE RELATIVE TO NORMAL THE COOLEST DAY OF THE LONG TERM. THERE MAY BE TOO MUCH OF A GRADIENT ON THU NGT TO TOTALLY DECOUPLE, MORE LIKELY TO OCCUR ON FRIDAY NIGHT IN WHICH MINS ARE FCST TO BE 5-15F LOWER THAN URBAN AREAS AND LOCALES RIGHT ALONG THE IMMEDIATE SHORE. SATURDAY WE SHOULD START MODERATING PRECEDING THE NEXT CFP. THE SUNDAY CFP DOES NOT LOOK THAT FOREBODING EITHER. POPS WERE BASED ON AN HPC/CONTINUITY BLEND. ITS A LONG WAY OUT, BUT CURRENTLY DO NOT SUPPORT THUNDER. WE STAYED CLOSER TO THE HIGH END OF STAT GUIDANCE BASED ON EXPECTED MAXS ON FRIDAY AND SATURDAY, SHOULD NOT BE LOWER. THEN A RETURN OF SLIGHTLY COOLER TEMPERATURES ON MONDAY. THE UPSHOT FOR THE LONG TERM, NO DEW POINTS AS HUMID AS THEY HAVE BEEN THE PAST COUPLE OF DAYS. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. CONDITIONS WERE VFR AT ALL EIGHT OF OUR TAF SITES AT 0100Z. THERE WAS AN ISOLATED THUNDERSTORM DROPPING SOUTHEASTWARD TOWARD KILG. THE THUNDERSTORM WAS WEAKENING BUT IT SHOULD IMPACT KILG FOR A BRIEF TIME. THE OTHER SHOWERS AND THUNDERSTORMS APPROACHING FROM WESTERN PENNSYLVANIA SHOULD ALSO WEAKEN OR EVEN DISSIPATE BY THE TIME THAT THEY REACH OUR REGION LATE TONIGHT. ABUNDANT LOW LEVEL MOISTURE MAY RESULT IN THE DEVELOPMENT OF AREAS OF LOW CLOUDS AND FOG DURING THE NIGHT. A COLD FRONT FROM THE NORTHWEST IS FORECAST TO ARRIVE ON TUESDAY MORNING. IT WILL BRING DRY AIR AND VFR CONDITIONS TO OUR REGION FOR MUCH OF TUESDAY. A LIGHT WIND OVERNIGHT IS EXPECTED TO BECOME NORTHWEST FOR TUESDAY AND IT SHOULD INCREASE AROUND 8 TO 12 KNOTS. OUTLOOK... TUESDAY NIGHT THROUGH SATURDAY...VFR CONDITIONS EXPECTED. POSSIBLY SOME FOG RELATED RESTRICTIONS ON FRIDAY AND SATURDAY MORNINGS IN RURAL AIRPORTS. && .MARINE... RELATIVELY QUIET CONDS ON THE AREA WATERS WITH A SWLY FLOW GENLY 10 KTS OR LESS WITH GUSTS 10 TO 15 KT RANGE. THE WIND WILL BECOME W THEN NW AT THE SAME SPEED BY TUE AFTN AS A CDFNT WORKS ITS WAY THRU THE CSTL WATERS. SEAS WILL GENLY BE AROUND 3 FT. NO HEADLINES ARE ANTICIPATED THRU THE NR AND SHORT TERM PDS. OUTLOOK... NO SCA CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THIS WEEK. WINDS WILL BE GENERALLY NORTHWEST AND SOMEWHAT STRONGER BEHIND COLD FRONTS ON TUESDAY NIGHT AND AGAIN ON THURSDAY NIGHT, BUT NOT EXPECTED TO REACH SCA CRITERIA. EVEN LIGHTER WINDS AND LOWER SEAS EXPECTED AS HIGH PRESSURE SYSTEMS BUILD OVER THE AREA WATERS ON WEDNESDAY AND SATURDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...AMC/GIGI NEAR TERM...IOVINO SHORT TERM...NIERENBERG LONG TERM...GIGI AVIATION...AMC/GIGI/IOVINO MARINE...AMC/GIGI/NIERENBERG
Hazardous weather outlook, Sep 2, 9:54 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 954 PM EDT MON SEP 2 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-040200- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 954 PM EDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-040200- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 954 PM EDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 2, 8:56 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
856 PM EDT MON SEP 2 2013
DEZ001-PAZ101-102-030145-
EASTERN CHESTER PA-NEW CASTLE DE-WESTERN CHESTER PA-
856 PM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NEW CASTLE AND
SOUTHERN CHESTER COUNTIES...
AT 855 PM EDT...A STRONG THUNDERSTORM WAS NEAR SOUTH COATESVILLE...
MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR TOUGHKENAMON AROUND 910 PM...MARSHALLTON
AROUND 920 PM...WEST CHESTER AROUND 930 PM AND WESTTOWN AROUND 940
PM.
LAT...LON 3988 7599 3991 7600 4007 7591 3996 7550
3990 7555 3988 7560 3985 7560 3971 7573
3987 7601
FORECASTER:Special weather statement, Sep 2, 8:58 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
858 PM EDT MON SEP 2 2013
DEZ001-PAZ101-102-030145-
EASTERN CHESTER PA-NEW CASTLE DE-WESTERN CHESTER PA-
858 PM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NEW CASTLE AND
SOUTHERN CHESTER COUNTIES...
AT 855 PM EDT...A STRONG THUNDERSTORM WAS NEAR SOUTH
COATESVILLE...MOVING EAST SOUTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO HALF INCH IN DIAMETER ARE
POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THIS STORM WILL BE NEAR TOUGHKENAMON AROUND 910 PM...MARSHALLTON
AROUND 920 PM...WEST CHESTER AROUND 930 PM AND WESTTOWN AROUND 940
PM.
LAT...LON 3988 7599 3991 7600 4007 7591 3996 7550
3990 7555 3988 7560 3985 7560 3971 7573
3987 7601
FORECASTER: GORSE
REISSUED FOR ADJUSTMENTS TO THE WORDING.Special weather statement, Sep 2, 9:37 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
937 PM EDT MON SEP 2 2013
DEZ001-NJZ016-030230-
NEW CASTLE DE-SALEM NJ-
937 PM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM WITH FREQUENT CLOUD TO GROUND LIGHTNING AND
GUSTY WINDS WILL AFFECT NORTHERN NEW CASTLE AND NORTHWESTERN SALEM
COUNTIES...
AT 935 PM EDT...A STRONG THUNDERSTORM WAS NEAR NORTH STAR...MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THIS STORM WILL BE NEAR NEWPORT AROUND 950 PM...WILMINGTON MANOR
AROUND 1000 PM...PENNSVILLE AROUND 1010 PM AND PORT PENN AROUND 1020
PM.
LAT...LON 3980 7571 3983 7563 3976 7547 3975 7547
3967 7533 3953 7553 3954 7554 3957 7552
3959 7555 3957 7556 3952 7555 3950 7558
3968 7579 3972 7579
FORECASTER: GORSELocal storm report, Sep 2, 9:49 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
949 PM EDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM LIGHTNING NE FORKS TWP 40.73N 75.22W
09/02/2013 NORTHAMPTON PA TRAINED SPOTTER
LIGHTNING STRIKES 3 HOUSES....NO FIRES BUT DAMAGE.
1030 AM TSTM WND DMG PHILADELPHIA 39.95N 75.16W
09/02/2013 PHILADELPHIA PA EMERGENCY MNGR
5 TREES DOWN
1040 AM LIGHTNING FRANKFORD 40.03N 75.08W
09/02/2013 PHILADELPHIA PA FIRE DEPT/RESCUE
LIGHTNING STRUCK A HOUSE AND IS ON FIRE.
1100 AM FLASH FLOOD GLASSBORO 39.70N 75.11W
09/02/2013 GLOUCESTER NJ TRAINED SPOTTER
SIGNIFICANT ROADWAY FLOODING REPORTED.
1100 AM FLASH FLOOD GLASSBORO 39.70N 75.11W
09/02/2013 GLOUCESTER NJ BROADCAST MEDIA
SIGNIFICANT FLOODING ON THE ROWAN UNIVERSITY CAMPUS.
PARKING LOTS QUICKLY BECAME FLOODED. SOME ROADWAYS ALSO
FLOODED LEADING INTO THE UNIVERSITY.
1115 AM FLASH FLOOD SOMERDALE 39.85N 75.02W
09/02/2013 CAMDEN NJ EMERGENCY MNGR
SIGNIFICANT STREET FLOODING WITH SEVERAL CARS STUCK IN
FLOOD WATERS.
1130 AM FLASH FLOOD VOORHEES 39.85N 74.96W
09/02/2013 CAMDEN NJ PUBLIC
SIGNIFICANT FLOODING IN VOORHEES WITH SOME VEHICLES
TRAPPED.
1130 AM FLASH FLOOD VOORHEES 39.85N 74.96W
09/02/2013 CAMDEN NJ PUBLIC
KIRKWOOD CREEK ROSE QUICKLY AND FLOODED SOME NEARBY
PROPERTIES AND ROADWAYS.
1204 PM FLASH FLOOD UPPER DARBY 39.93N 75.27W
09/02/2013 DELAWARE PA TRAINED SPOTTER
WIDESPREAD ROADWAY FLOODING
1219 PM FLASH FLOOD ASTON ARMS 39.86N 75.43W
09/02/2013 DELAWARE PA TRAINED SPOTTER
COBBS CREEK IS OVER THE BANKS IN SOME PLACES
1220 PM FLASH FLOOD LIMA 39.92N 75.44W
09/02/2013 DELAWARE PA PUBLIC
REPORTS OF NUMEROUS WATER RESCUES.
1221 PM FLASH FLOOD SPRINGFIELD 39.93N 75.32W
09/02/2013 DELAWARE PA EMERGENCY MNGR
BJS WHOLESALE PARKING LOT SIGNIFICANTLY FLOODED AND
ABOUT 20 WATER RESCUES CONDUCTED WITH NEARLY 50 VEHICLES
AFFECTED BY THE FLOOD WATERS. NUMEROUS ROADS FLOODED IN
SPRINGFIELD AND UPPER DARBY TWP. ONE VEHICLE ENDED UP IN
A CREEK.
0440 PM HAIL OREFIELD 40.63N 75.58W
09/02/2013 E0.25 INCH LEHIGH PA PUBLIC
PEA SIZE HAIL REPORTED IN OREFIELD.
0505 PM HAIL UPPER MACUNGIE TWP 40.58N 75.62W
09/02/2013 E0.50 INCH LEHIGH PA PUBLIC
HAIL UP TO A HALF INCH IN UPPER MACUNGIE TOWNSHIP.
0512 PM HAIL 1 S ALLENTOWN 40.58N 75.48W
09/02/2013 M0.25 INCH LEHIGH PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN SOUTH ALLENTOWN.
0940 PM HAIL NEWARK 39.68N 75.76W
09/02/2013 E0.50 INCH NEW CASTLE DE TRAINED SPOTTER
HAIL UP TO A HALF INCH IN DIAMETER REPORTED IN NEWARK.
0947 PM HAIL WILMINGTON 39.73N 75.53W
09/02/2013 M0.25 INCH NEW CASTLE DE TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN WILMINGTON.
&&
EVENT NUMBER PHI1300398 PHI1300399 PHI1300403 PHI1300407 PHI1300409
PHI1300402 PHI1300408 PHI1300413 PHI1300400 PHI1300401 PHI1300404
PHI1300406 PHI1300410 PHI1300411 PHI1300412 PHI1300414 PHI1300415
BUNKER/GORSELocal storm report, Sep 2, 10:06 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1006 PM EDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM LIGHTNING NE FORKS TWP 40.73N 75.22W
09/02/2013 NORTHAMPTON PA TRAINED SPOTTER
LIGHTNING STRIKES 3 HOUSES....NO FIRES BUT DAMAGE.
1030 AM TSTM WND DMG PHILADELPHIA 39.95N 75.16W
09/02/2013 PHILADELPHIA PA EMERGENCY MNGR
5 TREES DOWN
1040 AM LIGHTNING FRANKFORD 40.03N 75.08W
09/02/2013 PHILADELPHIA PA FIRE DEPT/RESCUE
LIGHTNING STRUCK A HOUSE AND IS ON FIRE.
1100 AM FLASH FLOOD GLASSBORO 39.70N 75.11W
09/02/2013 GLOUCESTER NJ TRAINED SPOTTER
SIGNIFICANT ROADWAY FLOODING REPORTED.
1100 AM FLASH FLOOD GLASSBORO 39.70N 75.11W
09/02/2013 GLOUCESTER NJ BROADCAST MEDIA
SIGNIFICANT FLOODING ON THE ROWAN UNIVERSITY CAMPUS.
PARKING LOTS QUICKLY BECAME FLOODED. SOME ROADWAYS ALSO
FLOODED LEADING INTO THE UNIVERSITY.
1115 AM FLASH FLOOD SOMERDALE 39.85N 75.02W
09/02/2013 CAMDEN NJ EMERGENCY MNGR
SIGNIFICANT STREET FLOODING WITH SEVERAL CARS STUCK IN
FLOOD WATERS.
1130 AM FLASH FLOOD VOORHEES 39.85N 74.96W
09/02/2013 CAMDEN NJ PUBLIC
SIGNIFICANT FLOODING IN VOORHEES WITH SOME VEHICLES
TRAPPED.
1130 AM FLASH FLOOD VOORHEES 39.85N 74.96W
09/02/2013 CAMDEN NJ PUBLIC
KIRKWOOD CREEK ROSE QUICKLY AND FLOODED SOME NEARBY
PROPERTIES AND ROADWAYS.
1204 PM FLASH FLOOD UPPER DARBY 39.93N 75.27W
09/02/2013 DELAWARE PA TRAINED SPOTTER
WIDESPREAD ROADWAY FLOODING
1219 PM FLASH FLOOD ASTON ARMS 39.86N 75.43W
09/02/2013 DELAWARE PA TRAINED SPOTTER
COBBS CREEK IS OVER THE BANKS IN SOME PLACES
1220 PM FLASH FLOOD LIMA 39.92N 75.44W
09/02/2013 DELAWARE PA PUBLIC
REPORTS OF NUMEROUS WATER RESCUES.
1221 PM FLASH FLOOD SPRINGFIELD 39.93N 75.32W
09/02/2013 DELAWARE PA EMERGENCY MNGR
BJS WHOLESALE PARKING LOT SIGNIFICANTLY FLOODED AND
ABOUT 20 WATER RESCUES CONDUCTED WITH NEARLY 50 VEHICLES
AFFECTED BY THE FLOOD WATERS. NUMEROUS ROADS FLOODED IN
SPRINGFIELD AND UPPER DARBY TWP. ONE VEHICLE ENDED UP IN
A CREEK.
0440 PM HAIL OREFIELD 40.63N 75.58W
09/02/2013 E0.25 INCH LEHIGH PA PUBLIC
PEA SIZE HAIL REPORTED IN OREFIELD.
0505 PM HAIL UPPER MACUNGIE TWP 40.58N 75.62W
09/02/2013 E0.50 INCH LEHIGH PA PUBLIC
HAIL UP TO A HALF INCH IN UPPER MACUNGIE TOWNSHIP.
0512 PM HAIL 1 S ALLENTOWN 40.58N 75.48W
09/02/2013 M0.25 INCH LEHIGH PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN SOUTH ALLENTOWN.
0940 PM HAIL NEWARK 39.68N 75.76W
09/02/2013 E0.50 INCH NEW CASTLE DE TRAINED SPOTTER
HAIL UP TO A HALF INCH IN DIAMETER REPORTED IN NEWARK.
0947 PM HAIL WILMINGTON 39.73N 75.53W
09/02/2013 M0.25 INCH NEW CASTLE DE TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN WILMINGTON.
0955 PM TSTM WND GST WILMINGTON AIRPORT 39.68N 75.61W
09/02/2013 M45 MPH NEW CASTLE DE ASOS
A 45 MPH THUNDERSTORM WIND GUST WAS MEASURED AT THE NEW
CASTLE COUNTY AIRPORT.
&&
EVENT NUMBER PHI1300398 PHI1300399 PHI1300403 PHI1300407 PHI1300409
PHI1300402 PHI1300408 PHI1300413 PHI1300400 PHI1300401 PHI1300404
PHI1300406 PHI1300410 PHI1300411 PHI1300412 PHI1300414 PHI1300415
PHI1300416
BUNKER/GORSESpecial weather statement, Sep 2, 10:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1051 PM EDT MON SEP 2 2013
NJZ007-PAZ054-055-062-030330-
CARBON PA-MONROE PA-NORTHAMPTON PA-WARREN NJ-
1051 PM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WARREN...
NORTHEASTERN CARBON...NORTHEASTERN NORTHAMPTON AND SOUTHERN MONROE
COUNTIES...
AT 1048 PM EDT...A STRONG THUNDERSTORM WAS NEAR WEATHERLY...MOVING
EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR CHRISTMANS AROUND 1100 PM...JONAS AROUND 1110
PM...MERWINSBURG AROUND 1120 PM AND REEDERS AROUND 1130 PM.
LAT...LON 4114 7508 4109 7503 4110 7500 4109 7498
4084 7499 4085 7580 4099 7580 4101 7574
4106 7578
FORECASTER HEAVENERThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 11:27 PM EDT | Special Weather Statement | PHI | Warren | 63 min |
| Sep 2, 11:31 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Warren | 59 min |
| Sep 3, 12:22 AM EDT | Special Weather Statement | PHI | Morris | 53 min |
| Sep 3, 12:40 AM EDT | Areal Flood Advisory | PHI | Morris, Sussex, Warren | 3 hr |
| Sep 3, 12:47 AM EDT | Areal Flood Advisory | PHI | Morris, Sussex, Warren | 3 hr |
| Sep 2, 8:17 PM EDT | Special Weather Statement | PHI | Chester | 58 min |
| Sep 2, 8:56 PM EDT | Special Weather Statement | PHI | Chester | 49 min |
| Sep 2, 8:58 PM EDT | Special Weather Statement | PHI | Chester | 47 min |
| Sep 2, 9:37 PM EDT | Special Weather Statement | PHI | New Castle | 53 min |
Nearby
Special Weather Statements in Pennsylvania, 2013Special Weather Statements in New Jersey, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.